Is it possible that my throat could close from an acne medication?
I have used these pore-cleansing pads before, but not recently. Today I used them twice within a half hour, and my face became irritated, red, itchy, and warm. I splashed cold water on my face and later put face lotion on. I have drunk four cups of water since (it has been about three hours). Now I feel like my throat is tight.
I am sorry to hear that you have been dealing with acne problems and that you recently used a couple pore cleaning pads, and they have made you face irritated, and erythematous, and that you feel like your throat is closing shut. I recommend that you see a dermatologist or allergist. Although it would be a fairly rare occurrence for topical cleaning detergents to cause an allergic response that was robust enough to actually cause your throat to swell and close up, it is within the realm of possibility. There is something called an anaphylactic reaction with is the 'true allergic reaction' that most people refer to. It is possible that you have developed an allergic response to one of the chemicals within the acne medication that you have been using that could cause inflammation of the tongue and mucosal surfaces within your mouth and throat that can cause both the sensation that your throat is closing down, and the reality that it is actually swelling shut. This is usually related to a process called angioedema. If you have noticed any shortness of breath, difficulty swallowing, or change in your speech or voice, then I would recommend that you go to an emergency department to be evaluated, as this swelling can potentially be life threatening. With that being said, if your response isn't that robust, you could get evaluated by a dermatologist, or allergist in the outpatient setting which is what I would recommend.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?